Home | About IJMPO | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions | Subscribe | Advertise | Contact us |  Login 
Indian Journal of Medical and Paediatric Oncology
Search Article 
  
Advanced search 
 
ORIGINAL ARTICLE
Year : 2019  |  Volume : 40  |  Issue : 2  |  Page : 208-211

Docetaxel-induced lung injury: An under-recognized complication of a commonly used chemotherapeutic agent


Department of Medical Oncology, Cancer Institute (WIA), Chennai, Tamil Nadu, India

Correspondence Address:
Prasanth Ganesan
Department of Medical Oncology, Cancer Institute (WIA), Sardar Patel Road, Adyar, Chennai - 600 036, Tamil Nadu
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijmpo.ijmpo_59_18

Rights and Permissions

Background: Docetaxel-induced pneumonitis is a rare, but potentially serious complication of a commonly used chemotherapeutic agent. Methods: We performed an audit of patients with suspected docetaxel pneumonitis from the tertiary cancer center. Results: Out of 477 patients who received docetaxel over a 1 year period, eight patients (1.7%) developed lung injury. All patients (median age: 43 years [34–65]) had breast cancer (four metastatic on palliative docetaxel, two were on neoadjuvant, and two were on adjuvant therapy) and had received a median of three cycles of docetaxel 75 mg/m2 in a 3 weekly schedule (7 as single agent and 1 in combination with cyclophosphamide). One patient had the preexisting pulmonary disease (localized bronchiectasis), and four had received prior radiation to the chest wall or dorsal spine. The median time from administration of the last dose was 16 days (8–28). Most (n = 6/8, 75%) required hospitalization. Three patients with CTCAE Grade 3 pneumonitis required oxygen support. Radiology showed a pattern of interstitial pneumonitis in most patients. All the patients responded to steroids and follow-up imaging showed resolution of infiltrates. The median duration of hospital stay was 8.5 days (7–18 days). There was no mortality due to this condition. Conclusions: Drug-induced lung injury should be considered in patients presenting with respiratory symptoms after administration of docetaxel. Timely initiation of steroids could reduce complications.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed133    
    Printed1    
    Emailed0    
    PDF Downloaded34    
    Comments [Add]    

Recommend this journal